Patti B Posted April 30, 2009 Share Posted April 30, 2009 Hi everyone- I have not been on much again lately. I do try to check on everyone as much as possible and I am afraid I will never catch up on posts. Thought I would share the latest in my soap opera. Many of you know that I really don't get along with my onc very much - he does not like anyone asking questions or being proactive at all and you all know that just doesn't get it with me!!! I try to see my PA Tara as much as possible; she knows how I feel about the doc so she is very considerate in that regard. Anyway, I got this horrid sinus infection. Bringing up every color imaginable and even have brought up blood. So I had to see the doc on the 10th and asked him for some antibiotics. He said he wanted me to wait for 4 weeks until my regular lung scan was due and then would also do a sinus scan and did not want me to have antibiotics because it would mess up the scan. I begged and pleaded because I felt so bad but he walked out the door and I left without antibiotics. The following Friday, the 17th, I was having what I call "drive-through" chemo (since Navelbine is weekly I only see the doc or PA once every three weeks and the other two weeks I just go straight to chemo) and the chemo nurse heard me coughing and knew how sick I felt. So she called upstairs to my doc to see what he could do. WELL........he came flying into the chemo room, told the nurse to GET OUT and proceeded to FIRE me as his patient!!! Now, he is leaving in July anyway to go to Florida, but told me he is sick and tired of nurses calling him questioning his treatment of me. Now......I don't like the man and really wanted to do cartwheels across the floor, but I was shocked.........my doc fired me!!!! Threw a script for antibiotics at me and told me forget the sinus scan!!!!! I have to tell you all, it was the talk of the chemo center!!! My PA Tara called me at home later that night to see if I was OK and told me she doesn't know what that was about but that she would help me pick out another onc. AND.....she said since he was no longer my doc, she wanted to push up my lung scan by a couple of weeks and do one right away because she felt uncomfortable with my coughing. I went back last week and saw Tara. Now, I was so sick from the antibiotics. The doc had put me on Augmentin 875 mg two times a day. The nurse was appalled that he put someone my size on that strong of a dose. I had such bad diarrhea and was so sick; I lost 9 pounds in 7 days, my veins collapsed from being dehydrated and I had to be given fluids. Guess that was the docs goodbye present to me!! Anyway......I have been on Navelbine for about 5 - 6 months now. Since I started chemo 2 1/2 years ago, I had shrinkage after my first round of carbo/taxol and since then all scans have been either progression or unchanged. WELL.......in the six weeks since my last scan - I HAVE SHRINKAGE!!!!! Some spots are slight, some are moderate. However much, I'll take it!!! I found it amazing that a person can have shrinkage when they feel so lousy!!!!! I know there are several people who are starting on Navelbine soon so thought I would let them know - might take a while for it to do something, but it does!!!! NAVELBINE ROCKS!!!!!!!!!!!!!!! Everyone take care!!! Hugs - Patti B. Quote Link to comment Share on other sites More sharing options...
Join the conversation
You can post now and register later. If you have an account, sign in now to post with your account.